MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE MAX BARRIER KIT W/GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE MAX BARRIER KIT W/GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number S4153108DGP
Medical Device Problem Codes Material Deformation (2976); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reex3348 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "when getting ready to dilate, rn separated the introducer to micro-dilate as many clinicians do with the 3fr provena midlines since the dilate is flimsy.The dilator (internal lighter grey portion) was inserted into the vein with ease.Then it was removed and reassembled to the introducer/peel away portion.While trying to advance extreme resistance was met.Rn removed the dilator to find that at the portion where the dilator transitions to the introducer, the dark grey tip of the introducer was rolling back on itself, which we sometimes refer to as fish mouth.A 2nd bard introducer was used with no issue.".
 
Event or Problem Description
It was reported "when getting ready to dilate, rn separated the introducer to micro-dilate as many clinicians do with the 3fr provena midlines since the dilate is flimsy.The dilator (internal lighter grey portion) was inserted into the vein with ease.Then it was removed and reassembled to the introducer/peel away portion.While trying to advance extreme resistance was met.Rn removed the dilator to find that at the portion where the dilator transitions to the introducer, the dark grey tip of the introducer was rolling back on itself, which we sometimes refer to as ¿fish mouth.¿ a 2nd bard introducer was used with no issue.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of damage at the distal tip of the microintroducer sheath was confirmed, but the exact cause was unknown.One 3.5fr x 7cm ptfe microintroducer was returned for investigation.The introducer revealed evidence of use.What appeared to be blood residue was observed between the vessel dilator and sheath.The leading edge of the introducer sheath was crumpled.This type of damage can occur if the sheath is advanced against resistance.It was reported that the resistance and damage was observed during insertion.The sheath length and outside diameter of the dilator were within specification.The damage observed at the sheath tip prevented an adequate review of the sheath transition; however, there was evidence that the sheath tip had been tapered.The instructions for use (ifu) state, ¿avoid sheath damage by simultaneously advancing the sheath and dilator as a single unit using a rotational motion.Do not withdraw dilator from microintroducer sheath until sheath is within vessel to minimize the risk of damage to sheath tip.¿ since the reported damage was observed on the sheath, the complaint was confirmed.H3 other text : evaluation findings are in section h.11.

Brand Name
3FR SL PROVENA MIDLINE MAX BARRIER KIT W/GUARDIVA AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11425357
Report Number3006260740-2021-00676
Device Sequence Number11725813
Product Code PND
UDI-Device Identifier00801741154027
UDI-Public(01)00801741154027
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS4153108DGP
Device Catalogue NumberS4153108DGP
Device Lot NumberREEX3348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;